Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Feeling fatigued, body pain and have swollen face. What am I suffering from?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Following on from my medical past, after recovering this august from the last surgery I've been very fatigued, swollen all round mid section, still get pelvic pain & has been generally feeling awful. The did my blood hormone levels and found the 1st Oestrogen implant hadn't given me the correct levels and so had another put in end of September.

I react very badly with face swelling, mid section becomes very inflammed, bowels slow down everything really - took me about 3 wks to feel some what normal again.

2 wks ago I had the Testosterone implant put in as no libido, energy & very fatigued. Now reacting very badly again with similar symptoms to the Oestrogen implant but constantly yawning, feel a weird tightness in chest area and if the base of my throat is being restricted at times. Worst of all still no energy, extremely fatigued, excessive yawning & definitely no libido.

I am also experiencing a lot of aches and pains that seems to be my bones hurting in my arms, legs and back.

Can you advise me why I may react like this, will it pass, will I be ok etc
Posted Sat, 15 Dec 2012 in Women's Health
Answered by Dr. Rakhi Tayal 16 hours later
Thanks for posting your query.
The symptoms you are having are related to the menopause.
Generalised aches and pains are often found in vitamin D and magnesium deficiency.

I suggest you to consult an endocrinologist and get prescribed vitamin D and magnesium supplements. Your symptoms should improve with that. Also eat magnesium XXXXXXX foods like bananas, beans, chickpeas, fish, nuts, soybeans, spinach etc which are natural sources of magnesium.

Regarding vitamin D levels, you need to take a XXXXXXX of vitamin D with milk or curd once a week for 8 weeks and then once a month. Each XXXXXXX contains 60,000 IU of vitamin D. But these should be taken only after getting your vitamin D levels checked.
Please do not worry. You should be alright in 6-8 weeks with adequate treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Feeling fatigued, body pain and have swollen face. What am I suffering from? 30 hours later
Thanks for getting back to me - I will ask my doctor to refer me to an Endocrinologist, I have seen one before after my Hysterectomy and was then told that my Testosterone was very low.

The part of my query that I felt wasn't answered is why I am reacting to the implant so badly every time I have one of these implants.

I can honestly say that I feel as if I'm being tranquillised all the time and my face changes so much with swollen eyes, hooded eye lids and look I ravaged (my whole face seems to droop!!) My body feels so fatigued and just want to sleep which is very difficult with 3 young children and 2 businesses to run!

The benefits of the Testosterone implant I am not experiencing - should I be feeling the benefits by now (it's been 17 days) - I certainly don't feel like I have any energy and most definitely do not have any Libido.......

Will these symptoms pass or do I need to have the implant removed (which I know will be extremely difficult as in deeply embedded in my buttocks).

I look forward to your response.

Answered by Dr. Rakhi Tayal 14 hours later
Thanks for writing again.
The changes that you are feeling are due to a sudden increase in the testosterone levels due to the implant. It usually takes 3-4 weeks to settle down and your body to get accustomed to this response. Removing the implant is not advisable right now.
You should wait for at least two more weeks and let the effects settle down.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor